Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 451, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 31, 2006, 6:53 PM EST for Treutlen County, Wheeler County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2006, 6:53 PM EST (23:53 UTC)
- Expired
- Dec 31, 2006, 7:30 PM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 312353 SVRFFC GAC283-309-010030- /O.NEW.KFFC.SV.W.0451.061231T2353Z-070101T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EST SUN DEC 31 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WHEELER COUNTY IN CENTRAL GEORGIA TREUTLEN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 730 PM EST * AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LOTHAIR...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOPERTON. DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3222 8279 3217 8267 3245 8243 3251 8265 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 5:30 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 31, 5:30 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EST SUN DEC 31 2006 .UPDATE... AMENDED FIRST PERIOD OF ZONES TO ADD THUNDER FOR ALL AREAS EXCEPT THE NORTHEAST WHERE PSEUDO WEDGE SLOWLY RETREATS. SO FAR...JUST HEAVY SHOWERS...BUT THE POTENTIAL FOR A LIGHTNING STRIKE OR TWO EXISTS. ALSO...WILL NEED TO MONITOR FOR GUSTY WIND POTENTIAL WITH THESE SHOWERS. NO OTHER CHANGES MADE AT THIS TIME. && .SHORT TERM... VERY ACTIVE PATTERN CONTINUES WITH A SEEMINGLY ENDLESS SERIES OF DEEP TROUGHS/CLOSED LOWS SLATED TO AFFECT THE AREA DURING THE NEXT 10 DAYS. ONE MOVING THROUGH THE AREA TODAY...THE NEXT LATE THU/EARLY FRI...A PSEUDO TYPE SIMILAR SYSTEM OVER THE WEEKEND AND YET ANOTHER DEEP CLOSED LOW JUST BEYOND THE 10 DAY PERIOD. THUS...ALTERNATING PERIODS OF WET/DRY WEATHER WILL CONTINUE. FIRST SYSTEM MOVING THROUGH THE AREA HAS BEEN MAINLY A RAIN PRODUCER SO FAR WITH NO SEVERE WX. SFC TROUGH ALONG THE GA/AL BORDER...WITH MOST UNSTABLE AIR ACROSS THE SOUTHERN PART OF THE STATE. ISOLATED TSRA INCREASING ACROSS THE SC/SE PART OF THE CWA AT ZONE ISSUANCE TIME AND THESE WILL NEED TO BE WATCHED FOR THE NEXT FEW HOURS. DAMAGING WIND WOULD APPEAR TO BE THE MAIN THREAT AS LLJ TRANSLATES ACROSS THE EASTERN PART OF THE CWA. LLJ NOT OVERLY IMPRESSIVE ACROSS THE CENTRAL PART OF THE STATE AND STRONGEST WINDS ARE QUICKLY TRANSLATING OUT OF THE AREA INTO NC. HEAVIEST RAIN FOR THE EVENING HOURS WILL BE ACROSS THE SE/EC PART OF THE CWA...THE AREA OF LEAST CONCERN FOR FLOODING. BEHIND THE FRONT...SHOWERS AND EVEN A FEW TSRA HAVE BEEN INCREASING THE PAST COUPLE OF HOURS. THIS ACTIVITY WILL LIKELY REACH WESTERN GA DURING THE EVENING...THEN BEGIN TO DIMINISH AS IT SPREADS FURTHER EAST INTO THE STATE. HAVE DECREASED POPS SLIGHTLY FROM GFS VALUES OVERNIGHT...BUT STILL A CATEGORY OR TWO ABOVE PREVIOUS FORECAST. HAVE ENDED ALL PCPN AFT 12Z. DID NOT STRAY FAR FROM GFS MOS TEMPS AT THIS TIME. RADIATIONAL COOLING WITH COME INTO PLAY MON NIGHT...BUT DAYTIMES WILL REMAIN UNSEASONABLY MILD. .LONG TERM... ACTIVE PATTERN CONTINUES AS NOTED ABOVE...BUT STILL NO SIGNS OF ANY ARCTIC AIR AT ALL. 850MB TEMPS REMAIN ABOVE 0C THROUGH THE NEXT 10 DAYS ACROSS THE SE U.S. AS THE POLAR JET STREAM REMAINS WELL TO THE NORTH OF THE REGION...MAINLY ALONG THE U.S./CANADIAN BORDER. THUS...COOLING BEHIND PASSAGE OF UPPER SYSTEMS WILL MAINLY BE A RESULT OF RADIATIONAL NIGHTTIME COOLING AND AFFECT MIN TEMPS MORE THAN MAX TEMPS. MAIN CONCERN WITH EACH SYSTEM WILL BE POTENTIAL FLOODING CONCERNS NOW THAT THE AREA IS BECOMING QUITE SATURATED WITH REPEATED 1-2 INCH OR MORE RAIN EVENTS EVERY FEW DAYS. THE SEVERE WX THREAT CONTINUES TO APPEAR LOW AS INSTABILITY LACKING WITH MOST OF THE UPCOMING SYSTEMS. HOWEVER...THE SYSTEM LATE THU/EARLY FRI TAKES ON A NEGATIVE TILT AND HAS A TREMENDOUS AREA OF PVA ASSOCIATED WITH IT. I AM SOMEWHAT CONCERNED ABOUT THE THREAT OF SEVERE WX WITH THIS SYSTEM...MORE SO THAN THE CURRENT SYSTEM BECAUSE IT IS TAKING A BETTER SW-NE TRACK ACROSS THE AREA. THIS WILL NEED TO BE CLOSELY MONITORED FOR THE THREAT OF SEVERE WX. THE PATTERN FOR THE WEEKEND IS QUESTIONABLE. A WARM ADVECTION PATTERN EVOLVES AS YET ANOTHER UPPER TROUGH DIGS INTO THE SW U.S...BUT TAKES ON A POSITIVE TILT. GFS DEVELOPS A LARGE AREA OF SHRA/TSRA ACROSS S/C GA SAT-SUN WITH QPF AMOUNTS IN EXCESS OF 2.0 INCHES...LIKELY CONVECTIVE FEEDBACK. LATER SHIFTS WILL NEED TO MONITOR MODEL RUN CONSISTENCY WITH THIS SYSTEM. FOR NOW...JUST HAVE LOW CHANCE POPS. ADDED TSRA FROM PREVIOUS GRIDS FOR BOTH THU-FRI AND WEEKEND SYSTEMS BACKED ON SLIGHTLY INSTABILITY AND UNSEASONABLY WARM SFC TEMPS. TEMPS WILL REMAIN MILD WITH NO APPRECIABLE DAY-TO-DAY CHANGES. OVERALL...TEMPS WILL CONTINUE A GOOD 10 DEGREES ABOVE NORMAL. && .HYDROLOGY... HEAVIEST RAIN WILL AFFECT THE SE/EC PART OF THE CWA THROUGH THE EVENING HOURS. FLOOD THREAT LOWEST IN THIS PART OF THE STATE WITH HIGHER FFC VALUES AND FLAT TERRAIN. DO NOT FORESEE ADDITIONAL SUBSTANTIAL RAIN ACROSS MORE FLOOD PRONE AREAS OF THE NORTH. WILL NOT ISSUE FLASH FLOOD/FLOOD WATCHES AT THIS TIME AS EVENT WILL BE ENDING AFT 06Z ANYWAY. MINOR FLOODING CAN BE EXPECTED ON MANY CREEKS AND STREAMS ACROSS NC GA AS RAINFALL OF 1-2 INCHES FELL ON MANY AREAS THAT RECEIVED 1-2 INCHES OF RAIN AROUND CHRISTMAS. THESE WILL BE COVERED WITH APPROPRIATE FLWS. && .AVIATION... SURFACE FRONT CURRENTLY LOCATED ALONG GA-AL STATE LINE AND WILL PUSH EASTWARD THROUGH THIS EVENING. FRONT SHOULD MOVE THROUGH ATL AREA AND CSG TAF SITES AROUND 01Z...AND AHN AND MCN BY 04Z. WINDS... SOUTH WINDS NEAR 10 KTS WITH GUSTS TO NEAR 20 KTS WITH SHIFT TO SOUTHWEST BEHIND FRONT...THEN WEST NEAR 8 KTS BY 06Z IN ATL AREA/CSG SITES AND BY 09Z AT AHN AND MCN. WEATHER... LIGHT RAIN AND PATCHY FOG CURRENTLY AT MCN AND AHN BUT SHOULD TAPER OFF BY TAF ISSUANCE. SCT SHRA NOTED ON COLD SIDE OF FRONT AND WILL TEMPO SHRA FOR AN HOUR OR TWO AROUND FRONTAL PASSAGE AT TAF SITES. CEILINGS... CEILINGS ARE MAINLY VFR EXCEPT AT AHN... EXPECT SITES TO REMAIN MVFR THROUGH THE OVERNIGHT HOURS...WITH SOME BREAKS DEVELOPING AFTER 14Z...SKIES SHOULD BE CLEARING BY THE END OF THE TAF FORECAST. VISIBILITIES... VFR CONDITIONS AT MOST TAF SITES...WITH GOOD LOW LEVEL MOISTURE ACROSS THE FORECAST AREA WILL FORECAST MVFR CONDITIONS BY 04Z WITH ISOLATED IFR CONDITIONS BETWEEN 08-12Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 62 32 61 34 / 70 5 5 5 10 ATLANTA 46 56 33 61 36 / 40 5 5 5 10 BLAIRSVILLE 41 54 31 63 30 / 50 5 5 5 5 CARTERSVILLE 43 54 29 57 28 / 30 5 5 5 5 COLUMBUS 52 64 33 62 34 / 40 5 5 5 10 GAINESVILLE 44 56 33 60 35 / 50 5 5 5 10 MACON 53 62 32 63 33 / 70 10 5 5 10 ROME 42 56 32 62 28 / 30 5 5 5 5 PEACHTREE CITY 47 58 30 61 27 / 40 5 5 5 10 VIDALIA 60 65 42 63 43 / 80 20 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/12
Hazardous weather outlook, Dec 31, 2:45 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EST SUN DEC 31 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 245 PM EST SUN DEC 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY. .SYNOPSIS... A PERSISTENT RIDGE OF HIGH PRESSURE AT THE SURFACE ACROSS NORTH GEORGIA WILL BREAK DOWN BY THIS EVENING AS A COLD FRONT MOVES ACROSS THE STATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAIN AND ISOLATED LIGHTNING. .DISCUSSION... ALTHOUGH A COOL AND STABLE LOW LEVEL AIRMASS REMAINS IN PLACE ACROSS NORTH GEORGIA...MARGINAL INSTABILITY HAS DEVELOPED ACROSS PORTIONS OF CENTRAL GEORGIA AND IN THE MID LEVELS ACROSS NORTH GEORGIA. THIS WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT. STRONG LOW LEVEL SOUTHERLY FLOW HAS BROUGHT UP A VERY MOIST AIRMASS FROM THE GULF OF MEXICO...AND THUS ANY THUNDERSTORM THAT DEVELOPS MAY CONTAIN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 31, 3:41 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EST SUN DEC 31 2006 GAZ095-105-312130- 341 PM EST SUN DEC 31 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HOUSTON AND NORTHERN DOOLY COUNTIES UNTIL 430 PM EST... AT 339 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER UNADILLA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HOUSTON AND DOOLY COUNTIES THROUGH 430 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PINEHURST...UNADILLA...ELKO...GROVANIA AND HAYNEVILLE.
Local storm report, Dec 31, 4:08 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EST SUN DEC 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG UNADILLA 32.26N 83.74W
12/31/2006 DOOLY GA LAW ENFORCEMENT
MOBILE HOME ROLLED OVER. DAMAGE DONE TO ANOTHER HOME.
&&
SNELSONSpecial weather statement, Dec 31, 5:32 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EST SUN DEC 31 2006 GAZ019-020-312300- 532 PM EST SUN DEC 31 2006 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN WESTERN BARTOW AND EASTERN FLOYD COUNTIES UNTIL 600 PM EST... AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF HEAVY SHOWERS WITH POTENTIAL WIND GUSTS TO 35 MPH EXTENDING FROM THE NORTHEAST CORNER OF FLOYD COUNTY NEAR ARMUCHEE...TO ROME...TO LINDALE...MOVING EAST AT 25 MPH. WIND GUSTS OF 35 MPH ALONG WITH VERY HEAVY RAIN MAY ACCOMPANY THIS ACTIVITY. THESE WINDS COMBINED WITH HEAVY RAIN COULD CAUSE SOME SMALL OR WEAK TREES TO BE BLOWN DOWN. IN ADDITION...MOTORISTS TRAVELING THROUGH THE AREA SHOULD EXERCISE EXTREME CAUTION IN AREAS OF HEAVY RAIN AND REDUCED VISIBILITY. PONDING OF WATER ON ROADWAYS IS LIKELY. 19
Special weather statement, Dec 31, 6:42 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 PM EST SUN DEC 31 2006 GAZ032-033-045-010015- 642 PM EST SUN DEC 31 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN DEKALB...COBB AND NORTHERN FULTON COUNTIES UNTIL 715 PM EST... AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY SPRINGS...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN DEKALB...COBB AND NORTHERN FULTON COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NORTH DRUID HILLS...NORTH ATLANTA...DUNWOODY...DORAVILLE...CHAMBLEE...SANDY SPRINGS...ROSWELL AND ALPHARETTA. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN AS IT MOVES THROUGH THE AREA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:08 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.